Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: GABITRIL (tiagabine) new anti-anxiety drug????? Mitch

Posted by MB on January 4, 2002, at 15:33:14

In reply to Re: GABITRIL (tiagabine) new anti-anxiety drug????? MB, posted by Mitch on January 4, 2002, at 13:20:17

> > Hey Mitch,
> > Just talked the the doc and he gave me the go ahead to drop back down to 300 mg/day from 450 mg/day. Also, he wants me to work up to 20 mg Prozac instead of the 40 mg of Prozac...then start the adderall. He said that might as well get started on lower doses of all three so I begin to feel better, then increase the doses later on. My liver function tests came back and they were actually low. I figure that is a *good* thing, but I don't know.
> >
> > School starts soon, I hope I can handle it. this is a tough time. I've decided to take only two classes instead of the three I had planned on because I feel so bad. Also, I've been beating myself up for not going to the gym to work out...just feel too flu-like. Maybe I should just give myself permission to be a little lazy until I stabilize. The combination of the original problem and the new side effects is rough. Would you say that with these things, one always has to feel a lot worse before they feel better?
> >
> > MB
>
>
> I think you have a decent doctor. I think he sees that you need the other meds to feel better and that instead of risking switching mood stabilizers again (and further delaying the process of introducing the other meds), he is just going to go ahead and bring them in at lower doses so you can start feeling better sooner rather than later. Patients are not the only ones who get obsessive about meds! Docs sometimes get so obsessive about being as objective as possible (by introducing everything one at a time-wait a long time, add the next, etc.), that the patient's well-being gets put on the back-burner and their own methods, theories, and curiosities are front stage instead.


Yeah, I like this guy. I've had other doctors that wouldn't really listen to me when I said that a med was making me sick. Then I'd have to decrease the dose without telling them, and all the honesty went out the window. I get the feeling he's not going to pressure me into anything that makes me feel really bad. He's willing to "tinker" with stuff over time which is a softer approach than just pulling me all the way off of stuff. I'm really starting to get my hope back. :-)


> I would give yourself some permission to be lazy-hey school starts soon-you won't have the luxury then! I had to work full time and go to school 3/4 time and slept an average of 4 hrs a nite and then hypersnoozed on Saturday mornings to catch up-don't miss it.


Wow--was this the cause of your bipolar disorder or did the mania allow you to do this. I hear stories like this and I feel like such a wimp.


> I don't really think you have to feel *worse* to feel better. Usually meds that made me feel *worse* usually just stayed that way! If I have a sfx from a med I either find a way to tolerate it or I get it switched. That's probably why he backed off your Trileptal dose. That stuff is a little odd-I definitely felt energized on it at lower doses. Neurontin is the same way. If I take 100-200mg doses I feel energized and attentive, if I take 300mg doses I get some sedation (although I still have good cognitive function), if I take 400mg or larger doses I am dulled out.
>
> Mitch


I don't feel energized and attentive on Trileptal, but I sometimes feel agitated and I can't sleep (other times I can't get enough sleep). My temper is much better. I start to get mad, then I pause and think, "Oh, whatever..." In the past I threw things and screamed a few times a day. He asked me how I felt on the low dose (150 mg) and I told him that I tolorated it pretty well. I think that's when he decided to keep me on it and taper more slowly. I have to admit, I haven't had any *serious* side effects from it...just an overall "icky" feeling. I wouldn't want to feel like this for ever, but I can wait and see if it goes away.

Are you pretty much sticking with your combo? Hows the seasonal affected depression?

MB


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:MB thread:86944
URL: http://www.dr-bob.org/babble/20020103/msgs/88766.html